Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 266, NWS Omaha, NE

June 20, 2008Harrison County, Shelby County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2008, 4:32 PM CDT for Harrison County, Shelby County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2008, 4:32 PM CDT (21:32 UTC)
Expired
Jun 20, 2008, 5:15 PM CDT
In force
43 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Harrison County, IA, Shelby County, IA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 20, 3:35 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT FRI JUN 20 2008

.DISCUSSION...
FORCAST CONCERNS THROUGH THE PERIOD WILL CONTINUE TO BE UNSETTLED WX
AND TSRA.

LATEST SFC ANALYSIS HAD A WK SFC TROF FM NR CLARINDA TO WEST OF
DBQ...TSRA SEEMED TO BE FORMING IN THIS AREA OF CONVERGENCE. OTHER
TSRA WERE NR THE SFC DEWPOINT GRADIENT WEST OF ONL AND ODX...WITH
MORE SCT TSRA NR SUX. SFC DEWPOINTS WERE IN THE UPR 50S TO LOWER
60S WITH TEMPS. NW FLOW CONTINUES WITH A WEAK SHORTWAVE TROF FM MN
THROUGH NW IA AND SE SD INTO NEB. HEATING THIS AFTERNOON HAS SB
CAPE FM 1500-3000J/KG...SO THERE IS GOOD INSTABILITY...
HOWEVER...THE SHEAR PARAMETERS ARE WEAK. EXPECT ISOLD TO SCT TSRA
AGAIN THIS AFTERNOON AND THIS EVENING AND SOME ISOLD SVR WITH
LARGE HAIL AND SOME DAMAGING WINDS POSSIBLE.

SATURDAY...ANOTHER SHORTWAVE IN NW FLOW WILL BE APPROACHING AND
THIS APPEARS TO AFFECT ALL BUT THE SW PART OF THE CWA...HAVE CHC
POPS FOR THIS FEATURE DURING THE AFTERNOON AND OVERNIGHT. SFC HIGH
PRES WILL BUILD IN FOR SUNDAY AND STILL DRY FOR SUNDAY NIGHT INTO
EARLY MONDAY WITH ANOTHER SHORTWAVE MON AFTERNOON AND THE FRONTAL
PASSAGE MONDAY NIGHT AND TUESDAY...MOVING OUT TUESDAY NIGHT.
UNSETTLED PATTERN CONTINUES WITH LOW POPS WED NIGHT AND CHANCE
POPS THU INTO THU NIGHT AND FRI AS WAA AND WEAK RIPPLES IN THE NW
FLOW EXTENDS INTO THE END OF THE WEEK. HIGHS MOSTLY IN THE 80S
THROUGH THE FORECAST PD.

&&

.AVIATION...
OR TAF SITES KOMA...KLNK AND KOFK...THROUGH 21/18Z.

VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD.  HAVE A CHANCE OF
SHOWERS SKIRTING KOFK FROM 20/18-21Z AND POSSIBLY SOME CONVECTION
AT KLNK FROM 20/21-01Z.  OTHERWISE...WINDS SHOULD REMAIN LIGHT
THROUGH THE DAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY/REESE
Hazardous weather outlook, Jun 20, 11:33 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CDT FRI JUN 20 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-210645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1133 AM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND INTO THE EVENING. SOME ISOLATED STORMS MAY CONTAIN LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THUNDERSTORM
ACTIVITY IS EXPECTED TO WEAKEN AND DISSIPATE AFTER MIDNIGHT.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND
BROWNVILLE TO RULO THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON
INTO SATURDAY NIGHT...THEN MONDAY NIGHT INTO MIDWEEK. ISOLATED
SEVERE STORMS WILL BE POSSIBLE SATURDAY EVENING...WITH MORE SEVERE
STORMS POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
THE EVENING.

69

In the hours before

Local storm report, Jun 20, 3:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
347 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 W COLON               41.30N 96.63W
06/20/2008  E0.75 INCH       SAUNDERS           NE   STORM CHASER

&&

DEWALD
Local storm report, Jun 20, 3:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             2 NE CASTANA            42.09N 95.88W
06/20/2008  E1.00 INCH       MONONA             IA   TRAINED SPOTTER

&&

DEWALD
Local storm report, Jun 20, 4:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
418 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SOLDIER                 41.98N 95.78W
06/20/2008  E0.75 INCH       MONONA             IA   TRAINED SPOTTER

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:12 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy2 hr
Jun 19, 7:16 PM CDTSevere Thunderstorm WarningOAXCass, Otoe, Sarpy29 min
Jun 19, 7:42 PM CDTSevere Thunderstorm WarningOAXCass, Otoe33 min
Jun 19, 8:07 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha23 min
Jun 19, 8:08 PM CDTAreal Flood WarningOAXOtoe2 hr
Jun 19, 8:16 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston59 min
Jun 19, 8:36 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson54 min
Jun 19, 8:42 PM CDTAreal Flood AdvisoryOAXNemaha3 hr
Jun 19, 9:15 PM CDTAreal Flood WarningOAXMadison12 hr
Jun 19, 9:41 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson34 min
Jun 20, 2:50 AM CDTRiver Flood WarningOAXRichardson32 hr
Jun 20, 3:27 PM CDTSevere Thunderstorm WarningOAXSaunders37 min
Jun 20, 5:40 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe50 min
Jun 20, 6:04 PM CDTSevere Thunderstorm WarningOAXSaunders20 min
Jun 20, 6:18 PM CDTSevere Thunderstorm WarningOAXJohnson, Otoe, Pawnee27 min
Jun 20, 6:49 PM CDTSevere Thunderstorm WarningOAXJohnson, Otoe, Pawnee56 min
Jun 20, 3:11 PM CDTSevere Thunderstorm WarningOAXMonona64 min
Jun 20, 4:11 PM CDTSevere Thunderstorm WarningOAXMonona40 min
Jun 20, 4:45 PM CDTTornado WarningOAXMontgomery, Pottawattamie45 min
Jun 20, 5:24 PM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby23 min
Jun 20, 5:29 PM CDTTornado WarningOAXMontgomery, Pottawattamie29 min
Jun 20, 6:08 PM CDTSevere Thunderstorm WarningOAXMontgomery, Pottawattamie37 min
Jun 20, 6:40 PM CDTSevere Thunderstorm WarningOAXMontgomery35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.